Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 80, NWS Lubbock, TX

July 13, 2011Bailey County, Cochran County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 13, 2011, 3:35 PM CDT for Bailey County, Cochran County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 3:35 PM CDT (20:35 UTC)
Expired
Jul 13, 2011, 4:30 PM CDT
In force
55 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Bailey County, TX, Cochran County, TX

The radar

The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2180 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WUUS54 KLUB 132035
SVRLUB
TXC017-079-132130-
/O.NEW.KLUB.SV.W.0080.110713T2035Z-110713T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
335 PM CDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COCHRAN COUNTY IN NORTHWEST TEXAS.
  SOUTHERN BAILEY COUNTY IN NORTHWEST TEXAS.

* UNTIL 430 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF MAPLE...OR 6 MILES NORTHWEST OF MORTON...AND MOVING
  EAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE ENOCHS...
  MULESHOE WILDLIFE REF....MULESHOE WILDLIFE...NEEDMORE AND BULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3397 10295 3421 10262 3354 10261 3358 10294
      3361 10305 3382 10305
TIME...MOT...LOC 2035Z 261DEG 9KT 3379 10282

$$
2 follow-up statements
200 
WWUS54 KLUB 132058
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
358 PM CDT WED JUL 13 2011

TXC017-079-132130-
/O.CON.KLUB.SV.W.0080.000000T0000Z-110713T2130Z/
COCHRAN TX-BAILEY TX-
358 PM CDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BAILEY AND NORTHERN COCHRAN COUNTIES UNTIL 430 PM CDT...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH AND BLOWING DUST. THESE STORMS WERE CENTERED 6 
MILES SOUTH OF MAPLE...OR 9 MILES WEST OF MORTON...MOVING NORTHEAST 
AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3397 10295 3421 10262 3354 10261 3358 10294
      3361 10305 3382 10305
TIME...MOT...LOC 2057Z 211DEG 9KT 3377 10290

$$
422 
WWUS54 KLUB 132121
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT WED JUL 13 2011

TXC017-079-132130-
/O.CON.KLUB.SV.W.0080.000000T0000Z-110713T2130Z/
COCHRAN TX-BAILEY TX-
421 PM CDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BAILEY AND NORTHERN COCHRAN COUNTIES UNTIL 430 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MAPLE...OR 9 MILES NORTHWEST OF MORTON...MOVING NORTHEAST AT 10 MPH.

HEAVY RAINFALL IS OCCURRING TO THE NORTHWEST OF MORTON AND MAY 
PRODUCED LOCALIZED HEAVY RUNOFF.

LAT...LON 3397 10295 3421 10262 3354 10261 3358 10294
      3361 10305 3382 10305
TIME...MOT...LOC 2119Z 211DEG 9KT 3382 10287

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:07 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 13, 3:07 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CDT WED JUL 13 2011

.SHORT TERM...
CONVECTIVE CHANCES REMAIN THE FOCUS OF ATTENTION...YET DETERMINING
SPECIFICALLY WHERE/WHEN RAINFALL WILL OCCUR CONTINUES TO BE
DIFFICULT.

VAPOR IMAGERY SHOWS A PERSISTENT MID/UPPER LEVEL MOISTURE PLUME
WITHIN THE WEST/NORTHERN PERIPHERY OF THE BUILDING UA SUBTROPICAL
RIDGE. THIS FEATURE IS ORIENTED SOUTHWEST-NORTHEAST OVER THE SOUTH
PLAINS...BUT IS SLIGHTLY LESS EVIDENT OVER THE SOUTHERN ROLLING
PLAINS...AND IS GRADUALLY SHIFTING NORTHWEST. THUS THE SOUTHERN
ROLLING PLAINS MAY STAND A RELATIVELY LOWER PROBABILITY FOR
RAIN/STORMS THROUGH THE REMAINDER OF TODAY/TONIGHT COMPARED TO THE
REST OF THE AREA. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS
HAVE ALREADY DEVELOPED OVER THE WESTERN SOUTH PLAINS. ADDITIONAL
ISOLATED CONVECTIVE DEVELOPMENT APPEARS POSSIBLE OVER MUCH OF THE
REMAINDER FA...WITH ACTIVITY LIKELY TO FOCUS ALONG REMNANT OUTFLOW
BOUNDARIES. ONE SUCH FEATURE APPEARS TO BE MOVING NORTHWARD OVER THE
EXTREME SOUTHEASTERN PANHANDLE. PROFILES CONTINUE TO SUPPORT
UNORGANIZED SINGLE/MULTICELL CONVECTION...BUT HIGH LCL/S AND
SUFFICIENT INSTABILITY /2-2.5 J/KG SBCAPE/ SUGGEST THAT DAMAGING
WINDS/BLOWING DUST WILL REMAIN A THREAT...AS WELL AS LOCALLY HIGH
RAINFALL AMOUNTS GIVEN SLOW STORM MOTIONS/TRAINING.

CONVECTION SHOULD WANE TOWARD LATE NIGHT. SOLUTIONS CONTINUE TO SHOW
A TREND TOWARD BUILDING HEIGHTS AS THE SYNOPTIC SCALE UA SUBTROPICAL
RIDGE AMPLIFIES AND EXPANDS NORTHWARD OVER THE SOUTHERN PLAINS. THUS
IT APPEARS THAT THE FOCUS FOR CONVECTION WILL AGAIN SHIFT SLIGHTLY
NORTH/WEST AGAIN THURSDAY...THIS TIME GENERALLY LEAVING THE SOUTH
PLAINS AREA DRY.

&&

.LONG TERM...
UPPER RIDGE THAT WILL MOVE OVER THE REGION TONIGHT WILL CONTINUE
ITS TRACK TO THE NORTHEAST AND MOVE OVER THE MIDWEST OVER THE
WEEKEND. THE RIDGE WILL EXPAND IN COVERAGE IN RESPONSE TO
TROUGHING OFF THE WEST COAST OF THE US. THIS EXPANSION WILL BE
EFFECTIVE IN SHOVING MONSOONAL MOISTURE FLOW WELL WEST OF THE
REGION. BY THE MIDDLE OF NEXT WEEK...MODELS SHOW THE UPPER HIGH
SPLITTING INTO TWO CENTERS OF CIRCULATION ACROSS THE DESERT
SOUTHWEST AND OVER THE OHIO RIVER VALLEY. ENSEMBLES LEND SUPPORT
TO THIS SCENARIO AS WELL. DESPITE THE EASTERLY FLOW DEPICTED IN
THE MODELS...THEY ARE PRODUCING VERY LITTLE QPF. AFTER A BRIEF
RELATIVELY SLIGHT COOL DOWN THIS WEEKEND...THICKNESSES AND
850/700MB TEMPERATURES WILL TICK UP A BIT BY EARLY NEXT WEEK. IF
THE NAEFS WERE TO VERIFY...ANOTHER LONG PERIOD OF WARMTH AND ABOVE
AVERAGE TEMPERATURES IS EXPECTED THROUGH THE END OF JULY. JDV

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        67  98  68  97  69 /  40  10  10  10  10
TULIA         68  99  69  98  71 /  30  10   0   0   0
PLAINVIEW     68  99  71  98  69 /  30  10   0   0   0
LEVELLAND     69 100  68 100  71 /  30  10   0  10  10
LUBBOCK       71 101  72 100  73 /  20  10   0   0   0
DENVER CITY   70  99  68  99  70 /  30  10  10  10  10
BROWNFIELD    69 100  70 100  71 /  20  10   0  10  10
CHILDRESS     74 104  75 105  79 /  20   0   0   0   0
SPUR          72 101  73 101  76 /  20   0   0   0   0
ASPERMONT     75 104  76 104  79 /  10   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/01
Hazardous weather outlook, Jul 13, 3:18 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
318 PM CDT WED JUL 13 2011

TXZ021>044-142030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
318 PM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE
ISOLATED TO SCATTERED THUNDERSTORMS OVER THE WESTERN SOUTH PLAINS
AND EXTREME SOUTHERN PANHANDLE WILL BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS AND HEAVY RAINFALL...AND PERHAPS HAIL UP TO ONE
INCH IN DIAMETER. BLOWING DUST MAY SIGNIFICANTLY REDUCE VISIBILITY
NEAR STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 13, 2:58 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
258 PM CDT WED JUL 13 2011

TXZ027-132030-
BAILEY-
258 PM CDT WED JUL 13 2011

...STRONG THUNDERSTORM OVER BAILEY  COUNTY...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MULESHOE...MOVING NORTHEAST
AT 10 MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

JDV
Special weather statement, Jul 13, 3:12 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
312 PM CDT WED JUL 13 2011

TXZ027-033-132030-
BAILEY-COCHRAN-
312 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY  AND COCHRAN  COUNTIES...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF MORTON...MOVING NORTH AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...LOCALIZED AREAS
OF BLOWING DUST...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:34 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.